Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 19, 2011, 2:40 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 2:40 PM MDT (20:40 UTC)
- Expired
- Jun 19, 2011, 3:11 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:04 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
588 WUUS55 KCYS 192040 SVRCYS NEC033-105-192145- /O.NEW.KCYS.SV.W.0047.110619T2040Z-110619T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... EAST CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 345 PM MDT * AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF POTTER...OR 14 MILES EAST OF KIMBALL...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POTTER AROUND 300 PM MDT. BROWNSON AROUND 330 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-80 EXIT 38 AND I-80 EXIT 48. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 29 AND 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND HAS ALSO LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4143 10322 4115 10298 4104 10345 4120 10356 TIME...MOT...LOC 2040Z 243DEG 16KT 4116 10340 WIND...HAIL 60MPH 1.00IN $$ RUBIN
2 follow-up statements
530
WWUS55 KCYS 192101
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT SUN JUN 19 2011
NEC105-192110-
/O.CAN.KCYS.SV.W.0047.000000T0000Z-110619T2145Z/
KIMBALL NE-
301 PM MDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIMBALL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO WESTERN CHEYENNE
COUNTY.
LAT...LON 4132 10338 4133 10337 4143 10322 4115 10298
4106 10335
TIME...MOT...LOC 2100Z 254DEG 14KT 4118 10330
$$
NEC033-192145-
/O.CON.KCYS.SV.W.0047.000000T0000Z-110619T2145Z/
CHEYENNE NE-
301 PM MDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHEYENNE COUNTY UNTIL 345 PM MDT...
AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
POTTER...OR 18 MILES WEST OF SIDNEY...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BROWNSON AROUND 340 PM MDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-80 EXIT
48.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 37 AND
54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4132 10338 4133 10337 4143 10322 4115 10298
4106 10335
TIME...MOT...LOC 2100Z 254DEG 14KT 4118 10330
WIND...HAIL 60MPH 1.00IN
$$
RUBIN470
WWUS55 KCYS 192111
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT SUN JUN 19 2011
NEC033-192120-
/O.CAN.KCYS.SV.W.0047.000000T0000Z-110619T2145Z/
CHEYENNE NE-
311 PM MDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHEYENNE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING. QUARTER SIZE HAIL IS STILL LIKELY WITH
THIS STORM.
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL CHEYENNE
COUNTY UNTIL 345 PM MDT.
LAT...LON 4132 10338 4133 10337 4143 10322 4115 10298
4106 10335
TIME...MOT...LOC 2110Z 254DEG 14KT 4119 10325
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:35 AM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 11:35 AM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1135 AM MDT SUN JUN 19 2011
.AVIATION...18Z TAF ISSUANCE
ONGOING CONVECTION FROM EARLY THIS MORNING OVER MUCH OF THE
WESTERN NEBRASKA PANHANDLE WILL CONTINUE TO GRADUALLY DECREASE
IN AREAL COVERAGE THROUGH 21Z. ELSEWHERE...CONVECTION WILL
FORM OVER AND JUST WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON
AND SPREAD EAST AND NORTHEAST ACROSS THE HIGH PLAINS THROUGH
THIS EVENING. SOME OF THE STORMS EAST OF THE LARAMIE RANGE WILL
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. EXACT TIMING AND LOCATION OF TSTORMS HARD TO PIN
DOWN...SO HAVE MAINTAINED VCTS FOR ALL TERMINALS. MVFR TO LOCAL
IFR CIGS/VSBYS WILL BE OCCUR WITH THE TSTORMS. WINDS WILL BE
SOUTHEASTERLY EAST OF THE RANGE AND SOUTHWESTERLY TO THE WEST
THIS AFTERNOON...AND WILL BECOME BREEZY AT TIMES. LATER THIS EVENING
AND OVERNIGHT...EXPECT WIDESPREAD SHOWERS WITH ISOLD TSTORMS...ALONG
WITH MVFR TO LOCAL IFR CIGS/VSBYS. WINDS WILL SHIFT TO THE
NORTHWEST AND REMAIN GUSTY BEHIND A COLD FRONTAL PASSAGE THIS
EVENING.
&&
.PREV DISCUSSION... /ISSUED 1101 AM MDT SUN JUN 19 2011/
UPDATE...CURRENT FORECAST ON TRACK FOR TODAY SO ONLY MADE SOME
MINOR UPDATES TO THE FORECAST. GOOD CHANCE OF SEVERE TSTORMS INTO
THIS EVENING ACROSS WESTERN NEBRASKA WITH A SLIGHT CHANCE ACROSS
THE HIGH PLAINS OF SOUTHEAST WYOMING. LARGE HAIL...VERY HEAVY
RAIN...DAMAGING WINDS APPEAR TO BE THE MAIN THREATS BUT CAN NOT
RULE OUT A FEW ISOLATED TORNADOES ALONG AND SOUTH OF THE NORTH
PLATTE RIVER VALLEY ACROSS WESTERN NEBRASKA AFTER LOOKING AT THE
MODEL SOUNDINGS AND LOW LEVEL SHEAR PROFILES. WILL MONITOR FLASH
FLOODING THREAT THROUGH THIS EVENING WITH SOME AREAS ALREADY
RECEIVING UP TO A HALF AN INCH OF RAIN WITH THE FIRST BATCH OF
SHOWERS AND TSTORMS THIS MORNING. WATER VAPOR LOOP THIS MORNING
SHOWS THE PACIFIC UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO UTAH
AND COLORADO...SO CONDITIONS WILL CONTINUE TO DETERIORATE WITH A
STRONG 100 KT JET PUSHING INTO THE PLAINS TODAY AHEAD OF THE STORM
SYSTEM.
PREV DISCUSSION... /ISSUED 331 AM MDT SUN JUN 19 2011/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
UNSETTLED WEATHER IS IN STORE FOR THE SHORT TERM PERIOD. SW FLOW
WILL BE ALOFT OVER THE CWA TODAY. HEIGHTS FALL TODAY AS AN UPPER
TROUGH DEEPENS OVER THE WESTERN U.S. A COLD FRONT WILL ENTER THE
WESTERN PORTION OF THE CWA THIS MORNING...AND WILL MOVE TO THE
WY/NEB BORDER BY NOON. THE COLD FRONT WILL MOVE EAST OF THE CWA BY
THIS EVENING. WITH THE COLD FRONT IN A GOOD SPOT FOR STRONG
THUNDERSTORMS IN THE NEB PANHANDLE THIS AFTERNOON...LI'S OF -3 TO
-4 AND CAPE VALUES OF 1200 TO 1800 J/KG...SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREAT. HEAVY
RAIN IS LIKELY TO OCCUR WITH THE STORMS IN THE NEB PANHANDLE...SO
WILL LEAVE THIS AREA UNDER A FLASH FLOOD WATCH FOR THIS AFTERNOON
AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REST
OF THE CWA TODAY AND THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE
LIMITS. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH WILL OCCUR WITH
THE STRONGER STORMS IN THIS AREA. FOR TONIGHT...THE UPPER TROUGH
AXIS WILL MOVE ACROSS THE CWA AND SURFACE WINDS WILL BECOME
NORTHERLY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
FORECAST AREA OVERNIGHT. FOR MON...NORTH FLOW WILL OCCUR ALOFT AS
THE UPPER TROUGH AXIS MOVES EAST OF THE CWA. A CLOSED UPPER LOW AT
500 MB WILL THEN FORM OVER THE CENTRAL PLAINS. WRAP AROUND
MOISTURE AND CYCLONIC FLOW ALOFT WILL CONTINUE THE THREAT FOR
SHOWERS AND THUNDERSTORMS ON MON...AS THE ASSOCIATED SURFACE LOW
MOVES INTO THE CENTRAL PLAINS FROM THE CENTRAL ROCKIES. FOR MON
NIGHT NW FLOW WILL DEVELOP ALOFT BUT WILL REMAIN CYCLONIC AS THE
UPPER LOW MOVES ACROSS THE CENTRAL PLAINS. SHOWERS AND EVENING
THUNDERSTORMS WILL LINGER ACROSS THE AREA AND COLD AIR ADVECTION
WILL CONTINUE OVER THE FORECAST AREA BEHIND THIS SYSTEM. FINALLY
FOR TUES AND TUESDAY NIGHT...THE UNSETTLED WEATHER WILL MOVE OUT
OF THE AREA AS THE UPPER LOW MOVES WELL TO THE EAST AND AN UPPER
RIDGE BUILDS OVER THE WESTERN U.S. TEMPERATURES WILL ALSO BEGIN TO
RECOVER TUES. HIGH TEMPERATURES WILL BE AROUND 5 DEGREES BELOW
NORMAL TODAY...10 TO 15 DEGREES BELOW NORMAL ON MON...AND AROUND 5
DEGREES BELOW NORMAL ON TUES.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
DRY CONDITIONS EARLY IN THE PERIOD WILL RETURN TO MORE SEASONAL
DIURNALLY DRIVEN CONVECTION BY WEEKS END AND INTO THE UPCOMING
WEEKEND. INITIALLY...A POSITIVELY TILTED UPPER RIDGE WILL BE
LOCATED JUST UPSTREAM EXTENDING NE FROM THE GREAT BASIN INTO SRN
ALBERTA/SASKATCHEWAN. THIS RIDGE AXIS WILL CONTINUE TO PUSH EAST
REACHING THE FRONT RANGE BY EARLY THURSDAY. LARGE SCALE SUBSIDENCE
BENEATH THIS FEATURE SHOULD KEEP THE LID ON ANY CONVECTIVE
CHANCES. SO KEPT THE FORECAST DRY FOR WEDNESDAY AND WEDNESDAY
NIGHT. BY THURSDAY...A HIGHER THETA-E AIR MASS WILL BE ADVECTED
NORTHWARD ALONG THE FRONT RANGE AS RETURN TURNS SOUTHEASTERLY. AS
A RESULT...SBCAPES WILL INCREASE TO 500 TO 1000 J/KG BY THURSDAY
AFTERNOON. THE WRN NEBRASKA PANHANDLE STILL LOOKS CAPPED THU
AFTERNOON WITH CIN VALUES ABOVE -100 J/KG. SO FOR NOW HAVE
CONFINED THUNDER CHANCES TO SOUTHEAST WYOMING ON THURSDAY. THESE
MAY BE ABLE TO BE SUSTAINED AS A MEDIUM RANGE GUIDANCE HINT AT A
SHORTWAVE TRACKING THRU THE NRN FRONT RANGE INTO THE PLAINS.
MODELS DISAGREE SOME ON ITS PLACEMENT AND HAVE KEPT PRECIP CHANCES
PAINTED FAIRLY LIBERAL FOR NOW. UPPER RIDGE AXIS WILL FLATTEN AS
IT IS NUDGED EAST BY SHORTWAVE ENERGY ROTATING AROUND THE
PERIPHERY OF A PERSISTENT PAC NW/SW CANADA LONGWAVE TROUGH.
SO...EXPECT FAIRLY PERSISTENT WEST/SOUTHWEST FLOW IN PLACE FOR
FRIDAY THROUGH SUNDAY. SO EXPECT UNSTABLE CONDITIONS TO PERSIST
MAINLY FOR THE EASTERN PLAINS DURING THE PERIOD. SO CONTINUED THE
IDEA OF AFTERNOON/EARLY EVENING THUNDERSTORM CHANCES. FRIDAY STILL
LOOKS TO PROVIDE THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER IN
THE LONG TERM. H7 TEMPERATURES WILL CLIMB TO NEAR 12C ACROSS THE
SOUTH ON WEDNESDAY AND ABOVE 15C FOR THURSDAY THROUGH SUNDAY. SO
AFTER A SEASONALLY NORMAL DAY ON WEDNESDAY WHERE TEMPERATURES WILL
CLIMB INTO THE 70S...TEMPERATURES WILL CLIMB INTO THE UPPER
70S/LOW 80S FOR THURSDAY THROUGH SUNDAY.
AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS EXPECTED THROUGH THE MORNING WITH PERHAPS SOME MVFR
VISIBILITIES IN THE SOUTHERN PANHANDLE AT BFF...SNY AND AIA WITH
FOG DEVELOPMENT. THUNDERSTORMS WILL ONCE AGAIN INCREASE IN
AREAL COVERAGE AND INTENSITY THIS AFTERNOON AND PERSIST INTO THE
EVENING HOURS. STILL TOO EARLY TO PINPOINT EXACT CONDITIONS AND
LOCATIONS. GIVEN THE UNCERTAINTY...WILL KEEP VCTS CONDITIONS IN
PLACE FOR TERMINALS EAST OF THE LARAMIE RANGE FOR THE AFTERNOON
AND EARLY EVENING HOURS. CONDITIONS WILL DROP INTO MVFR OR IFR
CATEGORY IN LOWER CEILING AND RAIN SHOWERS AND EMBEDDED
THUNDERSTORMS BY LATER TONIGHT.
FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO FIRE
DANGER IN THE LOW CATEGORY AND WETTING RAINS EXPECTED OVER THE
DISTRICT FOR THE NEXT COUPLE OF DAYS.
HYDROLOGY...
A LOW PRESSURE SYSTEM MOVING FROM UTAH ACROSS COLORADO AND INTO
NEBRASKA SUNDAY THROUGH MONDAY NIGHT WILL BRING PERIODS OF SHOWERS
AND SCATTERED THUNDERSTORMS. ELEVATIONS ABOVE 9500 FEET WILL
EXPERIENCE SNOW SHOWERS WITH SOME SNOW ACCUMULATION SUNDAY NIGHT
AND MONDAY MORNING. MOUNTAIN TEMPERATURES IN THE 30S AND 40S WILL
DECREASE THE RATE OF SNOW MELT...HOWEVER A HALF TO ONE INCH OF
RAINFALL ON TOP OF THE EXISTING SNOW PACK WILL CAUSE MORE RUNOFF
AND RISES ON THE UPPER NORTH PLATTE...LITTLE SNAKE AND MEDICINE
BOW RIVERS. A FLOOD WATCH REMAINS IN EFFECT FOR THE NORTH SNOWY
RANGE FOOTHILLS INCLUDING THE MEDICINE BOW RIVER AND ROCK CREEK
FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. FLOOD WARNINGS
REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR...
ENCAMPMENT AND LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE
ON THE LITTLE LARAMIE RIVER...LITTLE SNAKE RIVER AT SAVERY...AND
MEDICINE BOW NEAR HANNA AND ELK MOUNTAIN.
FOR AREAS EAST OF THE LARAMIE RANGE INTO THE WESTERN NEBRASKA
PANHANDLE...LOOKING AT ONE TO AS MUCH AS THREE INCHES OF RAINFALL
FROM TODAY THROUGH MONDAY NIGHT. RUNOFF FROM THIS RAINFALL IN
ADDITION TO RESERVOIR RELEASES WILL RESULT IN RISES ON THE LOWER
NORTH PLATTE RIVER. FLOOD WARNINGS REMAIN IN EFFECT FOR
HENRY...MITCHELL AND MINATARE UNTIL FURTHER NOTICE. HIGH WATER
LEVELS WILL CONTINUE AT ORIN AND BRIDGEPORT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR WYZ110.
NE...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION/HYDROLOGY...JAMSKIHazardous weather outlook, Jun 19, 10:40 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT SUN JUN 19 2011 WYZ101>119-201645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1040 AM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS AND MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING FOR AREAS EAST OF THE LARAMIE RANGE. MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE SNOWY AND SIERRA MADRE RANGES. ADDITIONAL WIDESPREAD RAIN TODAY AND TONIGHT INTO THESE RIVERS AND THEIR TRIBUTARIES WILL CAUSE RISES...SOME OF WHICH MAY BE SIGNIFICANT TODAY AND TONIGHT. THERE IS A CHANCE OF ACCUMULATING SNOWFALL IN THE SIERRA MADRE AND SNOWY RANGE TONIGHT AS THE SNOW LEVEL LOWERS TO 9500 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEAST WYOMING DURING THE DAY ON MONDAY...BEFORE TAPERING OFF MONDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS AROUND ONE INCH IS POSSIBLE EAST OF THE LARAMIE RANGE...WITH ONE HALF TO ONE INCH POSSIBLE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1040 AM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY AND TONIGHT. THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER. ADDITIONAL WIDESPREAD RAIN TODAY AND TONIGHT INTO THE NORTH PLATTE AND ITS TRIBUTARIES MAY CAUSE ADDITIONAL RISES TODAY AND TONIGHT. OTHER AREA STREAMS...CREEKS...OR OTHERWISE DRY WASHES MAY SEE RISES IN HEAVY RAIN AS WELL. A FLASH FLOOD WATCH HAS BEEN POSTED FOR ALL OF THE WESTERN NEBRASKA PANHANDLE FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS DURING THE DAY ON MONDAY...BEFORE TAPERING OFF MONDAY NIGHT AND EARLY TUESDAY. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE WESTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 19, 12:59 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1259 PM MDT SUN JUN 19 2011 WYZ103-105-106-110-115-191945- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY- 1259 PM MDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY COUNTY UNTIL 145 PM MDT... AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ROCK RIVER...OR 40 MILES NORTHWEST OF LARAMIE...MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEATLAND RESERVOIR #3... TJT
Special weather statement, Jun 19, 1:21 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 121 PM MDT SUN JUN 19 2011 NEZ054-055-191945- CHEYENNE NE-KIMBALL NE- 121 PM MDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND EXTREME WESTERN CHEYENNE COUNTIES UNTIL 145 PM MDT... AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF KIMBALL AIRPORT...OR 15 MILES SOUTH OF KIMBALL...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME WESTERN CHEYENNE AND SOUTHERN KIMBALL COUNTIES. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TJT
Local storm report, Jun 19, 1:45 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL 11 S KIMBALL AIRPORT 41.03N 103.68W
06/19/2011 E0.88 INCH KIMBALL NE TRAINED SPOTTER
&&
MJAMSKISpecial weather statement, Jun 19, 2:19 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT SUN JUN 19 2011 WYZ116>118-192115- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 219 PM MDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 315 PM MDT... AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BUFORD...OR 25 MILES SOUTHEAST OF LARAMIE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BUFORD AROUND 225 PM MDT. I-80 EXIT 339 AROUND 235 PM MDT. CRYSTAL LAKE RESERVOIR AND GRANITE SPRINGS RESERVOIR AROUND 240 PM MDT. I-80 EXIT 345 AROUND 245 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 333 AND 357. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jun 19, 2:27 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 8 S KIMBALL 41.12N 103.66W
06/19/2011 E1.50 INCH KIMBALL NE LAW ENFORCEMENT
&&
BCHAPMANSpecial weather statement, Jun 19, 2:33 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT SUN JUN 19 2011 WYZ116>118-192130- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 233 PM MDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 330 PM MDT... AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WARREN AF BASE...OR 8 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I-25 EXIT 7 AROUND 245 PM MDT. I-80 AND I-25 INTERCHANGE AND SOUTH GREELEY HIGHWAY AROUND 250 PM MDT. WARREN AF BASE AROUND 255 PM MDT. FOX FARM-COLLEGE AROUND 300 PM MDT. CHEYENNE AND I-80 EXIT 364 AROUND 305 PM MDT. I-25 EXIT 13 AROUND 310 PM MDT. NORTH CHEYENNE AROUND 325 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 343 AND 374. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 9. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:23 PM MDT | Flash Flood Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 45 hr |
| Jun 19, 1:45 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 60 min |
| Jun 19, 2:27 PM MDT | Flash Flood Warning | CYS | Kimball | 70 min |
| Jun 19, 2:53 PM MDT | Flash Flood Warning | CYS | Cheyenne | 92 min |
| Jun 19, 3:08 PM MDT | Tornado Warning | CYS | Cheyenne | 37 min |
| Jun 19, 3:25 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 65 min |
| Jun 19, 3:33 PM MDT | Flash Flood Warning | CYS | Kimball | 6 hr |
| Jun 19, 3:46 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 44 min |
| Jun 19, 4:21 PM MDT | Flash Flood Warning | CYS | Cheyenne | 6 hr |
| Jun 19, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 23 min |
| Jun 19, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.